Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Degenerative spine
Aug 4, 2000

Dear Sirs; In a 6 year period I ve had three spine surgeries, I ve had HIV 19yrs/full-blown 6 yrs. I am a long term survivor. My therapies have never gotten my viral load lower then 2800 highest t cells 290 I just under went a spinal fusion of 4 vertebrae am in a great deal of pain after three months. Current combo sustiva,3tc,ziagen. Any suggestion would be helpful. thanks

Response from Dr. Boyle

It sounds like you have been through a lot lately. Most of the bone/spine disease that I have encountered has been related to opportunistic infections, but there have been reports of protease inhibitors causing osteoporosis/osteopenia (bone loss). It is possible that prior infections or antiretroviral therapies contributed to your current spinal problems, but how much is hard to know. Regarding your current therapy, if your viral load remains above 1,000 copies/mL on your current antiretrovirals, you should have genotyping/phenotyping done, which may help guide future treatment decisions. Brian Boyle, M.D., J.D.



Previous
Pot Belly
Next
Having lots of swelling, fatigue, depression is it side effects?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement